Tornadoes · United States · Kansas · 2010
EF0 tornado, Horace, Kansas, May 25, 2010
This EF0 tornado ran 0.6 miles across Greeley County on May 25, 2010, touching down at 5:49 PM MDT and reaching 25 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- May 25, 2010
- Touchdown
- 5:49 PM MDT (23:49 UTC)
- Lifted
- 5:51 PM MDT (23:51 UTC)
- On the ground
- 2 minutes
- Path length
- 0.6 miles (1.0 km)
- Path width
- 25 yards (23 m)
- Deaths
- 0
- Injuries
- 0
- County
- Greeley County
- Touchdown point
- 38.609, -101.827
- Lift-off point
- 38.614, -101.817
- Record number
- 1005251749-01
What the Weather Service recorded
Several slow-moving supercells developed in extreme eastern Colorado and moved across Greeley, Wichita, Logan and Gove counties, producing five tornadoes and flash flooding.
Brief duration tornado viewed both from southern Wallace county and from northwest of Tribune.
Brief tornado viewed northwest of Tribune.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
20 minutes of warning. NWS GLD issued a tornado warning for this county at 23:29 UTC, 20 minutes before the tornado touched down, in force until 00:30 UTC.
The county was under a severe thunderstorm watch, issued at 20:05 UTC and running to 03:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 20:05 UTC | 03:00 UTC | Severe Thunderstorm Watch | GLD |
| 21:15 UTC | 22:15 UTC | Severe Thunderstorm Warning | GLD |
| 21:19 UTC | 22:15 UTC | Severe Thunderstorm Warning | GLD |
| 21:46 UTC | 22:45 UTC | Tornado Warning | GLD |
| 22:23 UTC | 01:30 UTC | Flash Flood Warning | GLD |
| 22:46 UTC | 23:45 UTC | Tornado Warning | GLD |
| 23:29 UTC | 00:30 UTC | Tornado Warning | GLD |
| 00:04 UTC | 00:48 UTC | Tornado Warning | GLD |
| 00:41 UTC | 01:13 UTC | Severe Thunderstorm Warning | GLD |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 19:39 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the tornado touched down at May 25, 1:30 PM MDT, 4 hours 19 minutes earlier.
Area forecast discussion, May 25, 1:30 PM MDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 130 PM MDT TUE MAY 25 2010 .DISCUSSION... 130 PM MDT TUE MAY 25 2010 SOUTHWESTERLY FLOW BETWEEN LOW PRESSURE OFF THE PACIFIC NORTHWEST COAST AND UPPER HIGH TO OUR EAST WILL SLOWLY EVOLVE INTO A AN UPPER RIDGE OVER THE AREA BY THURSDAY AS PACIFIC NORTHWEST LOW MOVES SOUTH REMAINING OFFSHORE. ON FRIDAY THIS LOW AND LARGE UPPER TROUGH MOVES ASHORE AND INTO THE WESTERN 1/3 OF THE COUNTRY BUT ITS EASTWARD MOVEMENT WILL FIGHT THE UPPER RIDGE RESULTING IN A RATHER AMPLIFIED PATTERN. PLENTY OF MOISTURE AND ELEVATED INSTABILITY TONIGHT WITH THE TAIL END OF AN UPPER JET TO MOVE OVER THE AREA. TOUGH TO PINPOINT ANY ONE AREA FOR PRECIP TONIGHT SO WILL HAVE TO BROAD BRUSH LOW CHANCE POPS ACROSS MOST OF THE AREA. MOS GUIDANCE...ESPECIALLY THE NAM HAS BEEN DOING WELL IN OUR AREA THE PAST FEW WEEKS WITH REGARDS TO FOG SO HAVE FOLLOWED IT AND INCLUDED FOG AFTER MIDNIGHT FOR MUCH OF THE AREA...BLENDING MOS GUIDANCE WITH RUC AND NAM VIS FORECASTS. LOW CLOUDS LINGER FOR THE NEXT SEVERAL DAYS WITH VARIOUS DISTURBANCES MOVING ACROSS THE AREA FROM THE SOUTH/SOUTHEAST IN BETWEEN THE WEST COAST LOW AND HIGH TO OUR SOUTHEAST/EAST. PLENTY OF SFC AND ELEVATED INSTABILITY WITH WEAK CAP SUGGESTING MOSTLY SOME SHOWERS AND NON SEVERE THUNDERSTORMS WEDNESDAY AND AGAIN THURSDAY AFTERNOON. FOR FRIDAY AFTERNOON KEPT SLIGHT CHANCE POPS ACROSS THE WEST WHERE PROXIMITY TO BETTER MOISTURE AND LIFT FROM APPROACHING TROUGH EXIST. STORM MOTIONS GENERALLY TO THE NORTH SO LITTLE CHANCE OF EASTWARD MOVEMENT THROUGH THE NIGHT. HIGH TEMPERATURES GENERALLY 75 TO 80 WEDNESDAY...WARMING INTO THE LOW TO MID 80S THURSDAY AND FRIDAY. LOWS IN THE 50S AND 60S. FOR THE PERIODS SATURDAY-TUESDAY...SLIGHTLY COOLER ON SATURDAY AS UPPER TROUGH BECOMES SLIGHTLY NEGATIVELY TILTED WHILE LIFTING NORTHEAST INTO THE INTERMOUNTAIN WEST. THIS WILL BRING A COLD FRONT INTO THE AREA. MAIN ENERGY LIFTS INTO THE NORTHERN PLAINS SUNDAY WITH COOLER TEMPERATURES ON THE BACKSIDE AS HIGH PRESSURE BUILDS IN. A GENERAL ZONAL FLOW FOR SUNDAY WITH TEMPERATURES WARMING...ESPECIALLY ACROSS THE WEST WHERE RETURN FLOW BRINGS THERMAL RIDGE BACK INTO EASTERN COLORADO...FURTHER EAST PROXIMITY TO SFC HIGH WILL LIMIT REBOUND IN TEMPERATURES WHEN COMPARED TO SUNDAY. FINALLY FOR TUESDAY...MIXED SIGNALS AS TO THE UPPER PATTERN WITH SOME TYPE OF WESTERLY FLOW EXPECTED. THERMAL RIDGE APPEARS TO MOVE EAST ACROSS THE AREA SUGGESTING WARMER TEMPERATURES. AS THE NEGATIVELY TILTED UPPER TROUGH LIFTS TO THE NORTH SATURDAY AFTERNOON INTO SATURDAY NIGHT. AM EXPECTING BEST CHANCE FOR THUNDERSTORMS ACROSS THE WESTERN 1/2 OF THE AREA DURING THE AFTERNOON...SPREADING EAST OVERNIGHT. STILL SOME DIFFERENCES IN REGARD TO POSITION OF DYNAMICS WITH THE TROUGH WHICH WILL IMPACT AREAL COVERAGE AND SEVERITY OF THUNDERSTORMS...SOMETHING WORTH WATCHING AND HAS NOW MENTIONED IN THE HWO PRODUCT. CONFIDENCE NOT REAL HIGH ON PRECIP CHANCES AFTER SATURDAY NIGHT AS MOST OF THE MOISTURE/LIFT AND INSTABILITY MOVE OUT OF THE AREA. AFTERNOON TEMPS IN THE 80S SATURDAY...COOLING INTO THE 70S TO PERHAPS LOW 80S SUNDAY THROUGH TUESDAY. 07 && .AVIATION... 1145 AM MDT TUE MAY 25 2010 FOR THE 18Z TAF...SOMEWHAT COMPLEX AVIATION FORECAST FOR THE NEXT 24 HOURS. INITIAL CONCERN IS POTENTIAL FOR CONVECTION IN THE VICINITY OF BOTH TERMINALS THIS AFTERNOON AND EVENING. FEEL KGLD HAS THE BETTER SHOT OF SEEING A DIRECT IMPACT BUT CONFIDENCE IS STILL TOO LOW TO INCLUDE PREVAILING PRECIP. WILL NEED TO MONITOR CONVECTIVE DEVELOPMENT CLOSELY AND AMEND AS NEEDED. FOCUS THEN SHIFTS TO POTENTIAL FOR LIFR/VLIFR CIGS/VSBY...ESPECIALLY AT KGLD. NAM/RUC BOTH DEPICTING DEVELOPMENT OF LOW STRATUS/FOG BY AROUND 10Z. CONDITIONS LOOK LESS FAVORABLE AT KMCK SO HAVE MAINTAINED VFR CIGS/VSBY. A RENEWED CHANCE FOR CONVECTION AROUND 16Z TOMORROW FOR BOTH TERMINALS. FOLTZ && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, May 25, 3:45 PM MDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 345 PM MDT TUE MAY 25 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-261200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 345 PM MDT TUE MAY 25 2010 /445 PM CDT TUE MAY 25 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY EVENING GENERALLY ALONG AND SOUTH OF INTERSTATE 70. THE PRIMARY THREATS WILL BE LARGE HAIL...STRONG WINDS AND TORNADOES. LOCALLY HEAVY RAIN CAN ALSO BE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE NEARLY EVERYDAY ACROSS PORTIONS OF THE TRI-STATE AREA THROUGH MONDAY. SEVERE WEATHER APPEARS POSSIBLE SATURDAY AFTERNOON AND EVENING. STAY TUNED FOR FURTHER UPDATES AS SATURDAY APPROACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH EARLY TONIGHT. 07
In the hours before
Local storm report, May 25, 4:21 PM MDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
421 PM MDT TUE MAY 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 14 S WESKAN 38.66N 101.94W
05/25/2010 M0.75 INCH GREELEY KS TRAINED SPOTTER
&&
JMARTINLocal storm report, May 25, 4:41 PM MDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
441 PM MDT TUE MAY 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL 14 NNW HORACE 38.65N 101.90W
05/25/2010 M1.75 INCH GREELEY KS LAW ENFORCEMENT
TIME ESTIMATED, UNKNOWN IF HAIL WAS OBSERVED AT THIS TIME
OR HAIL WAS RECENTLY FOUND ON GROUND.
&&
JMARTINLocal storm report, May 25, 5:21 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
521 PM MDT TUE MAY 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM TORNADO 14 WNW HORACE 38.57N 102.02W
05/25/2010 GREELEY KS TRAINED SPOTTER
BRIEF DURATION VIEWED FROM 10 MILES SOUTHWEST OF SHARON
SPRINGS
&&
MWMLocal storm report, May 25, 5:25 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
525 PM MDT TUE MAY 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TORNADO 14 WNW HORACE 38.58N 102.01W
05/25/2010 GREELEY KS TRAINED SPOTTER
BRIEF DURATION VIEWED FROM 12 MILES NORTHWEST OF TRIBUNE
&&
MWMLocal storm report, May 25, 5:40 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
540 PM MDT TUE MAY 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 14 NNW HORACE 38.66N 101.90W
05/25/2010 M0.75 INCH GREELEY KS TRAINED SPOTTER
&&
JMARTINLocal storm report, May 25, 5:41 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
541 PM MDT TUE MAY 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HEAVY RAIN 14 NNW HORACE 38.66N 101.90W
05/25/2010 M2.75 INCH GREELEY KS TRAINED SPOTTER
&&
JMARTINThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Denver, CO (KDNR), 12:00Z
11.8 hours before the tornado, 185 km from the path. May 25, 2010.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -84477 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 2506 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 6.0 K/km
Denver, CO (KDNR), 00:00Z
0.2 hours after it, 185 km from the path. May 26, 2010.
- Mixed-layer CAPE
- 147 J/kg
- Mixed-layer CIN
- -13 J/kg
- Surface CAPE
- 119 J/kg
- Mixed-layer LCL
- 2171 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
- 0-3 km lapse rate
- 9.3 K/km
The surface observations
Burlington (ITR), 81 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 21:53 UTC | 69 | 56 | 80° 17 kt | 21 | 1017.9 | |
| 22:53 UTC | 66 | 56 | 70° 13 kt | 1017.9 | ||
| 23:53 UTC | 66 | 57 | 80° 18 kt | 24 | 1017.3 | |
| 00:53 UTC | 64 | 55 | 100° 12 kt | 1017.6 |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Goodland radar (KGLD), 85 km away, was scanning. The volume nearest the touchdown began at 23:47 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 21:36 UTC | HAIL 1.75 | 14 S Weskan | Greeley, KS | |
| 22:18 UTC | HAIL 0.75 | 14 S Weskan | Greeley, KS | |
| 22:33 UTC | HAIL 1.75 | 14 Nnw Horace | Greeley, KS | TIME ESTIMATED, UNKNOWN IF HAIL WAS OBSERVED AT THIS TIME OR HAIL WAS RECENTLY FOUND ON GROUND. |
| 23:17 UTC | TORNADO | 14 Wnw Horace | Greeley, KS | BRIEF DURATION VIEWED FROM 10 MILES SOUTHWEST OF SHARON SPRINGS |
| 23:20 UTC | TORNADO | 14 Wnw Horace | Greeley, KS | BRIEF DURATION VIEWED FROM 12 MILES NORTHWEST OF TRIBUNE |
| 23:30 UTC | HAIL 0.75 | 14 Nnw Horace | Greeley, KS | |
| 23:30 UTC | HEAVY RAIN 2.75 | 14 Nnw Horace | Greeley, KS | |
| 23:49 UTC | TORNADO | 9 N Tribune | Greeley, KS | TORNADO VIEWED BRIEFLY TO THE NORTHWEST OF TRIBUNE KANSAS |
| 23:52 UTC | HAIL 0.75 | 9 W Russell Springs | Logan, KS | |
| 23:55 UTC | FLASH FLOOD | 15 Nw Tribune | Greeley, KS | WATER RUNNING OVER COUNTY ROADS, LOCATION ESTIMATED. |
| 00:02 UTC | HAIL 1 | 11 N Tribune | Greeley, KS | OBSERVED BY VORTEX2 FIELD PROJECT |
| 00:14 UTC | HAIL 1.25 | 14 Nnw Tribune | Greeley, KS | OBSERVED BY VORTEX2 FIELD PROJECT |
| 00:39 UTC | HAIL 0.88 | 11 Nw Leoti | Wichita, KS | |
| 00:59 UTC | HAIL 1 | 14 N Leoti | Wichita, KS | QUARTERS REPORTED BY VORTEX 2 FIELD PROJECT |
| 01:12 UTC | HAIL 1.25 | 13 N Marienthal | Wichita, KS |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2010 tornado in KansasEvery tornado in Kansas since 1950Warnings in force in Kansas nowThe forecast where you are
The other tornadoes of May 25, 2010
29 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 25 | 11:30 AM CDT | EF0 | Live Oak, TX | 0.2 | 25 | $5,000 | ||
| May 25 | 2:10 PM CDT | EF0 | Peoria, IL | 0.7 | 15 | |||
| May 25 | 3:13 PM MDT | EF0 | Roosevelt, NM | 0.3 | 10 | |||
| May 25 | 3:31 PM MDT | EF0 | Kiowa, CO | 0.0 | 50 | |||
| May 25 | 3:31 PM MDT | EF0 | Kiowa, CO | 0.1 | 75 | |||
| May 25 | 3:32 PM MDT | EF0 | Kiowa, CO | 0.1 | 75 | |||
| May 25 | 3:37 PM MDT | EF0 | Kiowa, CO | 0.4 | 100 | |||
| May 25 | 3:41 PM MDT | EF0 | Kiowa, CO | 0.2 | 50 | |||
| May 25 | 3:48 PM MDT | EF0 | Kiowa, CO | 0.1 | 50 | |||
| May 25 | 3:48 PM MDT | EF0 | Kiowa, CO | 0.3 | 50 | |||
| May 25 | 3:55 PM MDT | EF0 | Curry, NM | 0.1 | 10 | |||
| May 25 | 3:55 PM MDT | EF0 | Kiowa, CO | 0.3 | 75 | |||
| May 25 | 3:56 PM MDT | EF0 | Kiowa, CO | 0.1 | 50 | |||
| May 25 | 3:56 PM MDT | EF0 | Kiowa, CO | 0.2 | 50 | |||
| May 25 | 4:07 PM MDT | EF0 | Kiowa, CO | 1.2 | 75 | |||
| May 25 | 4:18 PM MDT | EF0 | Kiowa, CO | 0.2 | 50 | |||
| May 25 | 5:17 PM MDT | EF0 | Greeley, KS | 0.8 | 10 | |||
| May 25 | 5:20 PM MDT | EF0 | Kiowa, CO | 0.1 | 50 | |||
| May 25 | 7:52 PM CDT | EF0 | Castro, TX | 0.2 | 50 | |||
| May 25 | 8:06 PM CDT | EF0 | Gove, KS | 0.3 | 10 | |||
| May 25 | 8:11 PM CDT | EF0 | Castro, TX | 0.1 | 20 | |||
| May 25 | 8:14 PM CDT | EF0 | Castro, TX | 0.1 | 20 | |||
| May 25 | 8:14 PM CDT | EF0 | Gove, KS | 4.8 | 75 | |||
| May 25 | 8:26 PM CDT | EF1 | Gove, KS | 21.3 | 75 | $23,000 | ||
| May 25 | 8:44 PM CDT | EF1 | Gove, KS | 9.9 | 50 | $25,000 | ||
| May 25 | 7:52 PM MDT | EF0 | Baca, CO | 1.1 | 75 | $10,000 | ||
| May 25 | 8:00 PM MDT | EF1 | Baca, CO | 2.5 | 300 | $5,000 | ||
| May 25 | 10:04 PM CDT | EF0 | Trego, KS | 5.9 | 150 | |||
| May 25 | 10:20 PM CDT | EF0 | Ellis, KS | 6.9 | 75 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.